Abilify Pioneer – conclusion of experiment

I realize that some of you may not know this, but a while back I published an entry called “Abilify Pioneer,” in which I described how I was starting a new dose of Abilify–40 mgs, which is generally considered higher than the recommended dose.  Here’s what happened:

1. I immediately noticed that I needed less Thorazine.  I no longer needed the PRN doses.  This was a good thing, because the PRN doses made me sleepy.

2. I noticed an general elevation of mood.

3. I noticed a continuation of the mood swings that had started when I had QB put to sleep.

4. I noticed a worsening of these mood swings.  The mood swings got more intense, higher highs and lower lows, and the cycles became shorter in length.

5. As a result of these rapid-cycle mood swings, I had episodes of binge-eating periodically.

So Dr. P and I decided that the trade-off wasn’t worth it.  The increase in Abilify, we concluded, was definitely responsible for the mood swings, as it can cause mood elevation in some patients, and the problem had worsened with the increase.  So now I’m taking 30 mgs Abilify again, but if I have trouble I take 40 in the morning temporarily.

It’s been two and a half weeks.  Already I’ve felt the effects of the lowered dose.  My moods seem leveled off and I’m not bingeing.  But I experienced paranoia as described in the previous blog entry (see “Paranoia.”)  I took extra Abilify for two days and the thoughts subsided, gradually.

I have a choice between taking PRN Thorazine 100 mgs (I’m allowed up to two a day) or taking extra 10 mgs Abilify.

Feedback and comments welcome!